MacOS spell checker changes names of medications - NewCydiaTweaks

Breaking

Post Top Ad

Post Top Ad

Tuesday, December 26, 2017

MacOS spell checker changes names of medications


A Twitter user has sounded the alarm. The spell checker of macOS  would be changing the name of drugs without warning.
In Spain, at the moment, we have no record of this error , but we can see a video of a user giving faith about this problem in macOS when he writes the name of a medication and automatically changes it to another one.
The problem could be quite serious when a doctor is prescribing a medication from a Mac or a pharmacist is registering one of them and it changes without prior notice.

Problems with the spell checker of macOS

Dear @apple - your OS has a global spellcheck that autocorrects names of medications to names of different medications, eg "duloxetine" to "fluoxetine", without telling the user. Some clinics inexplicably continue to use MacBooks. Please fix this before someone gets hurt.
One of the medications that the corrector would be changing without prior notice, would be " duloxetine " by " fluoxetine ". Both are antidepressants of the same group as Prozac, being the first for major depressions.
This problem is compounded when a pharmacist or doctor makes a prescription through a Mac, where he would automatically change the drugs without prior notice. If for any reason you are not paying attention to the screen, they could prescribe or register the wrong medication.
Being specific medications, a health professional could prescribe a medication totally different to the patient. So far, only cases have been found with antidepressant medications , although it could affect other types of medications.
In Spain, we have not found cases of this type. When doing some tests, it basically marks us as a word that could be badly written, but in no case has it been automatically changed .

This voice of alarm, jumped a couple of days ago on social networks. At the moment, Apple has not said anything about it, so it would be best to be very careful when writing the specific name of a medication deactivate the automatic proofreader on the Mac .

Post Top Ad